Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
183 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes mild fever and muscle pains after taking rabies vaccine?

Hi Im 25 years old about 60 kilograms 5'5'' in height, I was playing with my pet dog last december 5 and it suddenly licked my right eye, I observed the dog for ten days and the puppy was alive, However i wont take chances so after 2 weeks i still visited the hospital and asked to be vaccinated, i was given a pre exposure shot and after 2 days of the first dose i begin to feel sick with low grade fever, stomach ache that occurred once, pain in joints and muscles, and for 3 days now im still having fever! Should i continue my next shot scheduled by tomorrow? thanks in advance.
Fri, 6 Jun 2014
Report Abuse
General & Family Physician 's  Response
Hello,
As you have written post- vaccination symptoms, can occur in nearly 5- 30 % individuals after post exposure prophylaxis. These symptoms occur either due to the constituents used in vaccine/ or your bodies immune response to the vaccine/ improper handling and use of vaccine. As your symptoms are mild do not discontinue the vaccination schedule. You can take tab. paracetamole 500mg tid for fever. You should also consult a physician for more information and guidelines of vaccine as well as management of side effect.
Take care, bye.
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes mild fever and muscle pains after taking rabies vaccine?

Hello, As you have written post- vaccination symptoms, can occur in nearly 5- 30 % individuals after post exposure prophylaxis. These symptoms occur either due to the constituents used in vaccine/ or your bodies immune response to the vaccine/ improper handling and use of vaccine. As your symptoms are mild do not discontinue the vaccination schedule. You can take tab. paracetamole 500mg tid for fever. You should also consult a physician for more information and guidelines of vaccine as well as management of side effect. Take care, bye.